MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NKII ARTICULAR SURFACE ULTRACONGRUENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NKII ARTICULAR SURFACE ULTRACONGRUENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Subluxation (4525)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 621200220 - porous coated stemmed tibial baseplate left size 2 - 65087345.00587806535 - nexgenâ® complete knee solution, trabecular metalâ standard primary patella - 64975768 00541201701 - gender solutions male (gsm) femoral component porous size 4, left - 64693603 unknown - unknown patella - unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty.Approximately 2.5 years post-op, the patient was revised due to an implant fracture, pain, ambulation difficulties after playing softball and jumping up to catch a ball.During the revision, the surgeon noted disassociation, black synovial tissue, and a loose and fractured tibial baseplate, subluxation, and large medial plateau tibia bone cyst.All components were exchanged without complications except for patella which was well fixed and remained implanted.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Records noted a tibial bone defect to be significant with large medial tibial plateau cyst with loose and broken tibial baseplate.Patella and femur well fixed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total knee arthroplasty with fractured medial tibial component with associated subsidence.Per the surgical technique, the correct sizing per the sizing chart for the size 4 femur should be a size 3/4/5 articular surface, however, a size 1/2 articular surface was used.It is unknown if this combination of product is contributing to the reported issue.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NKII ARTICULAR SURFACE ULTRACONGRUENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19461708
Report Number0001822565-2024-01865
Device Sequence Number6661991
Product Code JWH
UDI-Device Identifier00889024190498
UDI-Public(01)00889024190498(17)240229(10)64284491
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number00542801116
Device Lot Number64284491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight148 KG